I apologize, and I KNOW
that this is an OLD topic, but I have had the EXACT same symptoms happen to me, and am in dire need of help/reassurance!! It started when I started on Zoloft to take for my anxiety/panic attacks, that were mostly chest-related at the time....
I at first thought I was going INSANE when I had my first vibrating/electrical sensation. I thought for sure I was going insane, and I didn't know WHAT to expect. I thought for sure it would lead to a seizure, I would black-out, or something!!
I was initially told that I was suffering from Panic Disorder/Panic Attacks. since I at first was getting the typical attacks of the heart palpitations, clenching chest wall pain, lightheadedness, and freaking out that I was going to die or have a heart attack.
So my doctor decided to try putting me on Zoloft, in the SSRI class of anti-depressants since she thought for sure it would do me wonders and eventually get rid of and eliminate my symptoms. My GP promptly wrote me a script for Zoloft at 25 MG, and told me, "take this, you will be fine and it will do you wonders!"
So I left, of course stupididly believing every word she said. I went and filled the prescription, and the next day popped my first pill...
About a few hours into taking it, I had the WORST feeling in my life (well, it only got WORSE from there). I felt severely woozy and lightheaded, and had to sit down to balance and keep myself together. It felt like the entire room was spinning, and my head just felt BLAH all together, like I was getting a head illness or something. I was in a store that day, since I assumed everything with the med. would be fine, and was getting ready to check out when it just HIT me like a ton of bricks. Now, I have had lightheaded spells TONS of times in the past as well as Panic Attacks and Chest Pains, and it was NOTHING like those I had experienced before!!
After that ONE day of taking the pill, I deviated away from taking it again! My symptoms improved, and I no longer had any more of those light headed spells after that one day..
However, as I was STILL suffering from the severe heart palps, chest pains and anxiety/panic attacks, my mother convinced me to give the med. another try, since my "sis was on an SSRI for her GAD and it was working her WONDERS." Still skeptical about taking the med., but DESPERATE to get rid of my other symptoms, I again popped the med...
Now, the first day I was fine, and this was on a Friday. I was back in the apartment with my fiancee, and it was late one Saturday night, and I was just lying in bed waiting for my man to finish getting ready for bed so I could follow up as well. I then all of a sudden felt this ELECTRICAL SURGE seem to VIBRATE throughout my head/brain, along with a ten-fold pins-and-needles feeling that surged through my head. I then felt the electrical surge feeling continue to surge through me, even going up and down my spinal cord. I PANICKED, of course, not knowing WHAT was happening to me. I started seeing blotches, and I PANICKED that I was going to pass out, have a seizure or SOMETHING!! I ran around the apartment, the feeling still going on through my head. I then tried sitting on the bed to calm myself down and regain myself, and it seemed like it started to pass. Then, I felt ANOTHER attack, worse than the first, which truly caused me to have blotchy vision and just go into utter chaos.
My fiancee drove me to the hospital in case by the time we got there my symptoms worsened or progressed. Eventually, the off-and-on symptoms DID pass, after about 45 min. to an hour of pure hell and off-and on VIBRATION FEELINGS and ELECTRICAL FEELINGS surging through my brain.
We just went back to the apartment, and I went to bed that night.
The next morning, I woke up, and probably a mix between me having the attack that night and due to the fact I didn't get much sleep, I felt completely SLOW and BLAH the entire day. I could barely bring myself to speak, I dragged myself slowly across the room, and I just overall felt like a complete pile of ****!!
I called the doctor-on-call (since it was a weekend) and told him about my horrific experience. You know what he did?? He "Poo-Pooed" me away and told me "Oh, it's not the medicine, just you. It was probably just a bad Panic Attack." I was SO mad....he also told me to "continue on the med."
I continued taking the med., and that following week, on a Wednesday, I had ANOTHER milder, but more PROLONGED attack that lasted off-and-on for about 2 HOURS!!
It kept me up until like 1:30 a.m., so needless to say I slept in late the next day...
The problems FINALLY seemed to dissipate, for about 2 weeks. However, after those 2 weeks were up (and I was still on the med.), I AGAIN began getting the weird head attacks!! Most were not as severe as the first, but they were still attacks nonetheless. Now, I have had Panic Attacks, and know what those were like, and sure these caused me to have Panic Attacks also, but moreso since I didn't know WHAT THE HELL was going on!!!
I was then getting head-related zings/buzzings/electrical sensation attacks EVERY DAY, sometimes mild and bearable and other times not.
I eventually STOPPED the med. after having it in my system for a month, but my stupid GP (she is a good doctor, but not for things like this) told me to QUIT IT COLD TURKEY. She said I should not experience too much side effects, if any.
Well, needless to say it made my head attacks TEN FOLD!! Sometimes they were mild and bearable, like before. And there were days I went without attacks. But when the bad ones struck, they left me PARALYZED in certain limbs, my head felt like it was going to go into CONVULSIONS or something, and it was just like PURE HELL!! I was completely conscious during these attacks, so you can imagine the FEAR I was under during this time.
I had an attack that was SO BAD once: I was just sitting on my computer, and then I all of a sudden felt this WEIRD sensation in my brain, particularly on my RIGHT side, and it felt like my brain/head was going to go HAYWIRE!! It physically felt like I was about to have a stroke, seizure or SOMETHING, even though I never did!! Well, of course I PANICKED, and I called the ambulance in fear it was in fact a TIA, stroke, or seizure about to happen!! I walked downstairs from my apartment, and as I stood on the stairwell by the doors to my apartment complex, I could feel my WHOLE RIGHT LEG BUCKLE UP, GO NUMB, and I COULD NOT EVEN MOVE IT!!! I was PETRIFIED!! What the HELL was going on with me?!?!
The ambulance came, and before they came I could feel the feeling return in my right leg, it went "erect" again and I was able to regain control of it. I had to BALANCE myself by holding onto the railing of the stairs while it happened. Yet I remember every speck and detail of it perfectly...
After about a month 1/2 or so, and after starting on a mult-vitamin since I thought maybe I had some vitamin deficiencies that were attributing to my problems, my problems not only began to dissipate, but the head zings almost vanished COMPLETELY!! I still get the dizziness/lightheadedness and my head will feel quooky/odd still at times during some of my Panic Attacks, yet NOTHING like I had to endure before!! And sure, I still get heart palps and anxiety, but NOTHING like the torment and torture I had to go through getting ON and then OFF the Zoloft!!!
I am now seeing a Psychiatrist, who prescribed me with Lorazepam and also prescribed me with Lexapro, even though I TOLD him about my reaction to Zoloft. He was STILL convinced, however, that it was just Zoloft and that another SSRI should do the trick. Well guess what happened???
I took it on a Saturday, and for most of the day I was fine (aside from feeling a little tired). I thought maybe I was HOME-FREE and found a med. that would work GREAT!! I took it at NOON along with the Lorazepam, which I take 2-3 times daily. After 6 HOURS of the med. being in my system (Lexapro), I got ANOTHER head-related attack of the electrical vibrations, ten-fold pins and needles feeling, and getting sweaty and clammy, then cold. I immediately called my doctor, and STOPPED taking the med from there on out.
I am still taking another med., Lorazepam, for the panic attacks, but I still get the head zings and vibrations occassionally still (perhaps as a reaction to having the Lexapro in my sys. for that one day???).
I mean, my doctors assumed it was part of my Panic Attacks, but how could it make my LIMBS GO NUMB like that and UNABLE TO MOVE, let alone those painful electrical surge feelings I used to always get.